Weight loss on depo provera shot


Q: I have been on depo provera for a few years now. I have had constant heavy periods without it stopping. I can not seem to gain weight, instead I constantly lose weight. I have been to the doctors multiple times and they refuse to believe that it may be the depo provera, even though it only started happening since I started taking the depo. Is there any way that the shot can cause weight loss instead of weight gain? And how can I stop my periods without having to take a pill every day? Please help my body is going crazy ): oh and if it helps, I am 18 years old,I am five foot ten and weigh 105 pounds when I am supposed to weigh 130, and no matter how hard I try I can not get myself past 115 pounds.


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon